Alert archive / Idaho / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jun 29, 2015, 8:36 AM MDT for 5 counties in Idaho. It took effect at Jun 29, 2015, 9:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2015, 8:36 AM MDT (14:36 UTC)
- In effect from
- Jun 29, 2015, 9:00 AM MDT
- Expired
- Jun 30, 2015, 12:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Idaho County, ID, Owyhee County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 114 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -495 J/kg
- Mixed-layer LCL
- 3158 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS85 KBOI 291436 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 836 AM MDT MON JUN 29 2015 .AN UPPER LEVEL TROUGH /CURRENTLY OVER WESTERN OREGON/ WILL TRACK EAST INTO NORTHCENTRAL IDAHO TODAY. THIS TROUGH WILL COMBINE WITH ABUNDANT MID-LEVEL MOISTURE TO SPUR THUNDERSTORMS ACROSS EASTERN OREGON AND SOUTHWEST IDAHO TODAY AND TONIGHT. THE STRONGEST STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN FIRE WEATHER ZONES. ORZ646-292245- /O.NEW.KBOI.FW.W.0002.150629T1500Z-150630T0300Z/ BAKER VALLEY- 836 AM MDT MON JUN 29 2015 ...RED FLAG WARNING FOR SCATTERED THUNDERSTORMS /ABUNDANT LIGHTNING/ IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR BAKER VALLEY...WHICH IS FIRE WEATHER ZONE 646... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * THUNDERSTORMS...SCATTERED IN COVERAGE BY LATE MORNING. * OUTFLOW WINDS...UP TO 55 MPH. HAIL ALSO POSSIBLE WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ401-423-292245- /O.NEW.KBOI.FW.W.0002.150629T1800Z-150630T0600Z/ WESTERN PAYETTE NATIONAL FOREST-OWYHEE MOUNTAINS- 836 AM MDT MON JUN 29 2015 ...RED FLAG WARNING FOR SCATTERED THUNDERSTORMS /ABUNDANT LIGHTNING/ IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 401 AND 423... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * THUNDERSTORMS...SCATTERED IN COVERAGE BY EARLY AFTERNOON. * OUTFLOW WINDS...UP TO 55 MPH. HAIL ALSO POSSIBLE WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
3 follow-up statements
488 WWUS85 KBOI 292109 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 309 PM MDT MON JUN 29 2015 .AN UPPER LEVEL TROUGH WILL TRACK EAST INTO NORTH IDAHO TODAY. THIS TROUGH WILL COMBINE WITH ABUNDANT MID-LEVEL MOISTURE TO SPUR THUNDERSTORMS ACROSS EASTERN OREGON AND SOUTHWEST IDAHO TODAY AND TONIGHT. THE STRONGEST STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN FIRE WEATHER ZONES. IDZ401-423-300300- /O.CON.KBOI.FW.W.0002.000000T0000Z-150630T0600Z/ WESTERN PAYETTE NATIONAL FOREST-OWYHEE MOUNTAINS- 309 PM MDT MON JUN 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR SCATTERED THUNDERSTORMS /ABUNDANT LIGHTNING/ IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 401 AND 423... * THUNDERSTORMS...SCATTERED IN COVERAGE BY LATE AFTERNOON. * OUTFLOW WINDS...UP TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ646-300300- /O.CON.KBOI.FW.W.0002.000000T0000Z-150630T0300Z/ BAKER VALLEY- 309 PM MDT MON JUN 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS /ABUNDANT LIGHTNING/ IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR BAKER VALLEY...WHICH IS FIRE WEATHER ZONE 646... * THUNDERSTORMS...SCATTERED IN COVERAGE BY LATE AFTERNOON. * OUTFLOW WINDS...UP TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
348 WWUS85 KBOI 300112 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 712 PM MDT MON JUN 29 2015 SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE BOISE BLM THROUGH LATE TONIGHT. ANOTHER ROUND OF STORMS WILL BE MOVING INTO SOUTHERN BOISE BLM LATER THIS EVENING FOR GUSTY WINDS...LIGHTNING AND BRIEF HEAVY RAIN. IDZ401-300215- /O.CAN.KBOI.FW.W.0002.000000T0000Z-150630T0600Z/ WESTERN PAYETTE NATIONAL FOREST- 712 PM MDT MON JUN 29 2015 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST...WHICH IS FIRE WEATHER ZONE 401... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG WARNING. SCATTERED THUNDERSTORMS DEVELOPED FURTHER EAST ACROSS CENTRAL IDAHO AND WESTERN MONTANA THAN PREVIOUSLY THOUGHT. THE THREAT FOR RED FLAG CONDITION ARE NO LONGER EXPECTED IN WESTERN PAYETTE NF TONIGHT. $$ ORZ646-300215- /O.CAN.KBOI.FW.W.0002.000000T0000Z-150630T0300Z/ BAKER VALLEY- 712 PM MDT MON JUN 29 2015 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR BAKER VALLEY... WHICH IS FIRE WEATHER ZONE 646... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG WARNING. SCATTERED THUNDERSTORMS DEVELOPED FURTHER EAST ACROSS CENTRAL IDAHO AND WESTERN MONTANA THAN PREVIOUSLY THOUGHT. THE THREAT FOR RED FLAG CONDITION ARE NO LONGER EXPECTED IN BAKER VALLEY TONIGHT. $$ IDZ423-300600- /O.CON.KBOI.FW.W.0002.000000T0000Z-150630T0600Z/ OWYHEE MOUNTAINS- 712 PM MDT MON JUN 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS...WHICH IS FIRE WEATHER ZONE 423... * THUNDERSTORMS...SCATTERED IN COVERAGE THROUGH LATE THIS EVENING. * OUTFLOW WINDS...UP TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
941 WWUS85 KBOI 300532 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1132 PM MDT MON JUN 29 2015 IDZ423-300645- /O.EXP.KBOI.FW.W.0002.000000T0000Z-150630T0600Z/ OWYHEE MOUNTAINS- 1132 PM MDT MON JUN 29 2015 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS...WHICH IS FIRE WEATHER ZONE 423... THUNDERSTORMS HAVE ENDED ACROSS SOUTHERN BOISE BLM SO THE WARNING WAS ALLOWED TO EXPIRE. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 29, 3:41 AM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 29, 3:41 AM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 341 AM MDT MON JUN 29 2015 .SHORT TERM...TODAY THROUGH TUESDAY...THE STRONG UPPER LEVEL RIDGE THAT HELPED BRING RECORD HEAT TO THE AREA YDAY WILL MOVE SLIGHTLY SOUTHEAST TODAY...LEADING TO LOWER TEMPERATURES. THIS IS CAUSED IN PART BY AN UPPER LEVEL TROUGH THAT IS MOVING NE ACROSS WRN OREGON AND WASHINGTON TODAY. THIS TROUGH WILL PROVIDE DYNAMIC SUPPORT FOR CONVECTION...MAINLY IN THE NORTHERN PART OF THE CWA. HOWEVER... SHOWERS AND STORMS ARE POSSIBLE OVER JUST ABOUT ALL OF THE AREA. TEMPERATURES WILL BE 5 TO 10 DEGREES LOWER THAN YDAY. STORMS WILL DIE OUT THIS EVENING FOR THE MOST PART...AND BECOME CONFINED TO EASTERN VALLEY COUNTY AFTER MIDNIGHT. TUESDAY...TEMPS WILL RISE A FEW DEGREES AND SHOWERS AND STORMS WILL BE FOCUSED MAINLY ALONG THE NV BORDER AND IN THE EASTERN HALF OF THE WEST-CENTRAL AND BOISE MTNS. THE UPPER RIDGE WILL BE CENTERED OVER UTAH AND OUR FLOW WILL BE SLIGHTLY SW OF ZONAL. WINDS WILL BE LIGHT EXCEPT NEAR STORMS...WHERE GUSTS TO 40 MPH ARE POSSIBLE. SPC HAS PUT THE NRN PORTION OF THE AREA IN A MARGINAL RISK FOR SEVERE WEATHER TODAY. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...AN UPPER LEVEL RIDGE IS EXPECTED TO REMAIN MOSTLY STATIONARY OVER NEVADA/UTAH FOR THE EXTENDED. THIS WILL KEEP THE AREA DRY WITH TEMPERATURES 10-15 DEGREES ABOVE NORMAL. MODELS HINT AT THE HIGH MOVING CLOSER TO THE FOUR CORNERS AREA SUNDAY/MONDAY...WHICH WOULD ALLOW MONSOON MOISTURE TO MOVE INTO OREGON AND IDAHO. HOWEVER...FORECAST CONTINUES TO REMAIN MOSTLY DRY FOR THIS TIME PERIOD AS CERTAINTY IN THIS PATTERN CHANGE IS LOW. && .AVIATION...VFR WITH SCT-BKN HIGH LEVEL CLOUDS. ISOLATED SHOWERS EXPECTED TO CONTINUE NW OF A LINE FROM KBNO-KMYL THROUGH THE MORNING. IN THE AFTERNOON...SHOWERS AND THUNDERSTORMS WILL BE MAINLY IN THE IDAHO CENTRAL MOUNTAINS. VARIABLE GUSTY WINDS UP TO 40 KTS CAN BE EXPECTED NEAR THUNDERSTORMS. OTHERWISE...SURFACE WINDS GENERALLY 10 KTS OR LESS. WINDS ALOFT NEAR 10K FT MSL...SOUTH 10-15 KTS...THEN AFTER 29/23Z...WEST AT AROUND 10KTS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...SP LONG TERM....EP AVIATION.....EP
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:08 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Elmore | 37 min |
Nearby
Red Flag Warnings in Idaho, 2015Red Flag Warnings in Oregon, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.